How does Sarin gas cause blistering of skin?

Dr. Murray Hamilton Murray.Hamilton at dres.dnd.ca
Wed Jan 23 18:39:57 EST 2002


Sarin, Blistering? Where did you hear this? Sarin is very very volatile and
highly unlikely to remain on the skin unless occluded by clothing. It is
possible that some adjuvant or impurity could cause blistering but sarin itself
does not have this effect. I should point out that because of its volatility,
the number of studies using cutaneous challenges is quite small.  I would be
interested in why you think blistering is a consequence of (I assume) cutaneous
exposure to sarin.



vector sigma wrote:

> Hi there:
>
>   Effect of organophosphate on nervous system is easy to understand, but how
>   does the Sarin gas cause skin blistering? Or is it the additive rather
>   than the organophosphate itself that cause this?
>
>   Thanks for any enlightenment.




More information about the Neur-sci mailing list